MAUDE Adverse Event Report: COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED, COATED

COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED, COATED
Model Number 8888145044CP
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/26/2024
Type of Reportable Event Serious Injury
Event or Problem Description
According to the reporter, a patient with end-stage renal disease due to probable iga nephropathy started hemodialysis in (b)(6) 2022.Explantation of an exhausted brachioaxillary graft occurred on (b)(6) 2024, necessitating a tunneled line to continue dialysis.At the end of patient dialysis, the patient's arterial pressure was alarming pressures "++++".On inspection, they noticed blood trickling down the belly.On further inspection, the cvc (central venous line) line was hanging out; the cuff was already out.Flushing was done prior to use, and the patient managed most of the dialysis session before the line dislodged.No other defects or damage were found on the product.No other products were being utilized with the device.Standard cleaning of dialysis catheters in the unit was done with green clinell device wipes, 2% chlorhexidine, 70% alcohol, and bd chloraprep on dressing change days.They immediately applied pressure to the entry site of the cvc (central venous line) and contacted the renal registry, where they were advised to remove the rest of the cvc and apply pressure to both the entry and exit sites.The line was removed as a remedial action.All observations were stable and within the normal range; there were no complaints of pain or sob (shortness of breath).Day-case admission to the hospital for a new tunneled line insertion was the intervention or treatment required as a result of the event.There was minimal blood loss, and there was no significant blood loss.They were unable to quantify the amount of blood loss.A blood transfusion was not required due to the event.There were no blood cultures taken at this time.The patient was allowed to go home as patient had already had a full dialysis session after the insertion of a new line with a different id (identifier) on (b)(6) 2024.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: b5, g3.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, a patient with end-stage renal disease due to probable iga nephropathy started hemodialysis in (b)(6) 2022.Explantation of an exhausted brachioaxillary graft occurred on (b)(6) 2024, necessitating a tunneled line to continue dialysis.At the end of patient dialysis, the patient's arterial pressure was alarming pressures "++++".On inspection, they noticed blood trickling down the belly.On further inspection, the cvc (central venous line) line was hanging out; the cuff was already out.Flushing was done prior to use, and the patient managed most of the dialysis session before the line dislodged.No other defects or damage were found on the product.No other products were being utilized with the device.Standard cleaning of dialysis catheters in the unit was done with green clinell device wipes, 2% chlorhexidine, 70% alcohol, and bd chloraprep on dressing change days.They were unsure of the exact date they started using clinell wipes as standard cleaning for dialysis catheters, but they had been using them for at least 7 or 8 years.The contents and components of the wipes were 2% chlorhexidine and 70% alcohol.The scrub used the hub protocol.The ends of the dialysis catheter were unwrapped from their gauze and placed on a sterile field.The nurse performed hand hygiene and would don sterile gloves before using the wipes to clean the deadenders and the whole of each lumen (including the clamps) up to the edge of the dressing.One wipe was used per lumen, and they were cleaned simultaneously.No real tugging or forceful pulling of the line occurred during the cleaning process.The clean lumens were then placed on sterile gauze swabs before the nurse aspirated and flushed the line.They used chlorhexadine biopatch dressings that were changed weekly.On dressing change days, the dressing was removed, and the entire area, including the entry site, was cleaned with chloraprep.If the patient was unable to tolerate cleaning with chlorhexidine due to skin sensitivity, they used sterile gauze swabs soaked with a 10% providone iodine solution in place of the clinell wipes and chloraprep.They immediately applied pressure to the entry site of the cvc (central venous line) and contacted the renal registry, where they were advised to remove the rest of the cvc and apply pressure to both the entry and exit sites.The line was removed as a remedial action.All observations were stable and within the normal range; there were no complaints of pain or sob (shortness of breath).Day-case admission to the hospital for a new tunneled line insertion was the intervention or treatment required as a result of the event.There was minimal blood loss, and there was no significant blood loss.They were unable to quantify the amount of blood loss.A blood transfusion was not required due to the event.There were no blood cultures taken at this time.The patient was allowed to go home as patient had already had a full dialysis session after the insertion of a new line with a different id (identifier) on (b)(6) 2024.
 
Event or Problem Description
According to the reporter, a patient with end-stage renal disease due to probable iga nephropathy started hemodialysis in (b)(6) 2022.Explantation of an exhausted brachioaxillary graft occurred on (b)(6) 2024, necessitating a tunneled line to continue dialysis.At the end of patient dialysis, the patient's arterial pressure was alarming pressures "++++".On further inspection at the end of the session, they noticed blood trickling down the belly, the cvc (central venous line) line was hanging out; the cuff was already out and the line had dislodged.Flushing was normal at the start, and the patient managed most of the dialysis session before the line dislodged.No other defects or damage were found on the product.No other products were being utilized with the device.Standard cleaning of dialysis catheters in the unit was done with green clinell device wipes, 2% chlorhexidine, 70% alcohol, and bd chloraprep on dressing change days.They were unsure of the exact date they started using clinell wipes as standard cleaning for dialysis catheters, but they had been using them for at least 7 or 8 years.The contents and components of the wipes were 2% chlorhexidine a nd 70% alcohol.The scrub used the hub protocol.The ends of the dialysis catheter were unwrapped from their gauze and placed on a sterile field.The nurse performed hand hygiene and would don sterile gloves before using the wipes to clean the deadenders and the whole of each lumen (including the clamps) up to the edge of the dressing.One wipe was used per lumen, and they were cleaned simultaneously.No real tugging or forceful pulling of the line occurred during the cleaning process.The clean lumens were then placed on sterile gauze swabs before the nurse aspirated and flushed the line.They used chlorhexadine biopatch dressings that were changed weekly.On dressing change days, the dressing was removed, and the entire area, including the entry site, was cleaned with chloraprep.If the patient was unable to tolerate cleaning with chlorhexidine due to skin sensitivity, they used sterile gauze swabs soaked with a 10% providone iodine solution in place of the clinell wipes and chloraprep.They immediately applied pressure to the entry site of the cvc (central venous line) and contacted the renal registry, where they were advised to remove the rest of the cvc and apply pressure to both the entry and exit sites.The line was removed as a remedial action.All observations were stable and within the normal range; there were no complaints of pain or sob (shortness of breath).Day-case admission to the hospital for a new tunneled line insertion was the intervention or treatment required as a result of the event.There was minimal blood loss, and there was no significant blood loss.They were unable to quantify the amount of blood loss.A blood transfusion was not required due to the event.There were no blood cultures taken at this time.The patient was allowed to go home as patient had already had a full dialysis session after the insertion of a new line with a different id (identifier) on (b)(6) 2024.The patient left the hospital in stable/normal condition.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Additional information: b5, d6a, d6b, g3.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, a patient with end-stage renal disease due to probable iga nephropathy started hemodialysis in (b)(6) 2022.Explantation of an exhausted brachioaxillary graft occurred on (b)(6) 2024, necessitating a tunneled line to continue dialysis.At the end of patient dialysis, the patient's arterial pressure was alarming pressures "++++".On further inspection at the end of the session, they noticed blood trickling down the belly, the cvc (central venous line) line was hanging out; the cuff was already out and the line had dislodged.Flushing was normal at the start, and the patient managed most of the dialysis session before the line dislodged.The catheter was in place for 49 days.No other defects or damage were found on the product.No other products were being utilized with the device.Standard cleaning of dialysis catheters in the unit was done with green clinell device wipes, 2% chlorhexidine, 70% alcohol, and bd chloraprep on dressing change days.They were unsure of the exact date they started using clinell wipes as standard cleaning for dialysis catheters, but they had been using them for at least 7 or 8 years.The contents and components of the wipes were 2% chlorhexidine and 70% alcohol.The scrub used the hub protocol.The ends of the dialysis catheter were unwrapped from their gauze and placed on a sterile field.The nurse performed hand hygiene and would don sterile gloves before using the wipes to clean the deadenders and the whole of each lumen (including the clamps) up to the edge of the dressing.One wipe was used per lumen, and they were cleaned simultaneously.No real tugging or forceful pulling of the line occurred during the cleaning process.The clean lumens were then placed on sterile gauze swabs before the nurse aspirated and flushed the line.They used chlorhexadine biopatch dressings that were changed weekly.On dressing change days, the dressing was removed, and the entire area, including the entry site, was cleaned with chloraprep.If the patient was unable to tolerate cleaning with chlorhexidine due to skin sensitivity, they used sterile gauze swabs soaked with a 10% providone iodine solution in place of the clinell wipes and chloraprep.They immediately applied pressure to the entry site of the cvc (central venous line) and contacted the renal registrar, where they were advised to remove the rest of the cvc and apply pressure to both the entry and exit sites.The line was removed as a remedial action.All observations were stable and within the normal range; there were no complaints of pain or sob (shortness of breath).Day-case admission to the hospital for a new tunneled line insertion was the intervention or treatment required as a result of the event.There was minimal blood loss, and there was no significant blood loss.They were unable to quantify the amount of blood loss.A blood transfusion was not required due to the event.There were no blood cultures taken at this time.The patient was allowed to go home as patient had already had a full dialysis session after the insertion of a new line with a different id (identifier) on (b)(6) 2024.Thepatient left the hospital in stable/normal condition.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED, COATED
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key19817574
Report Number1282497-2024-00232
Device Sequence Number8728093
Product Code NYU
UDI-Device Identifier10884521158085
UDI-Public10884521158085
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K123196
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/30/2026
Device Model Number8888145044CP
Device Catalogue Number8888145044CP
Device Lot Number2320800112
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2024
Supplement Date Received by Manufacturer07/27/2024
08/09/2024
08/16/2024
Initial Report FDA Received Date07/24/2024
Supplement Report FDA Received Date08/02/2024
08/12/2024
08/22/2024
Date Device Manufactured09/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization; Required Intervention;
Patient Age78 YR
Patient SexMale